Tapering aches and pains....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 4/28/2009 8:56 AM (GMT -6)   
Anyone else have aches and pains - seem muscular and moving around - from tapering  prednisone?  My knees feel great - all arthritis is still great.  Now waking up everyday with different aches and pains in muscles, etc.  Wondering if it is taping or the 6MP - I went back down to 50 mg. from 75 to see if there is a difference.  Still waiting for results of promethius and other blood tests. Today my shoulder is very sore and my sternum hurts.  YUCK!
ElaineNY
 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


PSA
Regular Member


Date Joined Jan 2009
Total Posts : 498
   Posted 4/28/2009 9:10 AM (GMT -6)   
Hi Elaine

It is quite common withdrawal symptom of Pred. Most of Pred users do suffer these pains. I also used to feel the same. In any case, if you have been on Pred. for long, you may consider getting a bone density test.
45 years Male Attorney
Diagnosed UC October 1989
 
Had two stage J Pouch Surgery Nov 2005; Take Down March 2006
Complications after surgery - Incisional Hernia and Ano Fistulas
 
"There are only two ways to live your life. One is as though nothing is a miracle. The other is as though everything is a miracle: Albert Einstein
 
"What you are aware of you are in control of; what you are not aware of is in control of you."
 


Ghena
Regular Member


Date Joined Apr 2009
Total Posts : 31
   Posted 4/28/2009 9:40 AM (GMT -6)   
Dear Elaine,
It may be a withdrawal from prednisone or a side effect of being on prednisone for awhile. Also your Prometheus test will tell how you are metabolizing the medication. at 75mg it should now really cause bone pain nor marrow suppression. i know that Omega3 are very helpful for joint/muscle pains. There was a double blind study done at Upenn by a neurosurgeon. In 2 weeks pple decreased or stopped taking NSAIDS. Plus Omega3 can also be helpful for IBD.
Feel well
Ghena
UC
tapering down pred.
recently started on 6MP as well.
asacol, rowasa, supplements.

kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 4/28/2009 10:09 AM (GMT -6)   

I have a call in about the blood tests.  NP should call me by 5 p.m. as usual.

Concerning the bone density - had one before taking prednisone/6MP - last year!  The doctor said "you have bones of a teenager".  I only hope they are staying that way.  Aches and pains are muscular - no bone pain except my knees that don't have any cartiledge (for many years now) and need replacing if I can ever get this UC under control.  I have been on prednisone since Feb. 1 tapered to 20 and then back up to 25.  6MP since Feb. 27. 

ElaineNY

 


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


PSA
Regular Member


Date Joined Jan 2009
Total Posts : 498
   Posted 4/28/2009 10:44 AM (GMT -6)   
Oh so you only started Pred in Feb. You need not worry about bone damage/osteoporasis because of Pred, as it does not hit so fast. I thought you have been taking it for quite some time. This must be only a side effect/tapering down effect of Pred. Normally you feel a strange kind of pain in body, a kind of lethargy, exertion, loss of stamina, etc. Take care. Consult your doc for re-adjusting your dosage.
45 years Male Attorney
Diagnosed UC October 1989
 
Had two stage J Pouch Surgery Nov 2005; Take Down March 2006
Complications after surgery - Incisional Hernia and Ano Fistulas
 
"There are only two ways to live your life. One is as though nothing is a miracle. The other is as though everything is a miracle: Albert Einstein
 
"What you are aware of you are in control of; what you are not aware of is in control of you."
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 18, 2018 10:57 PM (GMT -6)
There are a total of 2,983,009 posts in 327,070 threads.
View Active Threads


Who's Online
This forum has 161877 registered members. Please welcome our newest member, Caramyrrh10.
399 Guest(s), 7 Registered Member(s) are currently online.  Details
notsosicklygirl, PDL17, Don3019, brachyi125, Scaredy Cat, reesener, InTheShop